Missouri, 2005

Drought in Missouri, August 1 to 31, 2005

August 1 to 31, 2005 · NWS LSX · 29 events in 29 counties and zones

The agricultural and hydrologic drought continued across the area. Even though conditions did improve in some areas as a large part of east central and southeast Missouri were raised from D3 status (severe drought) to D0 status (abnormally dry), all but 2 counties in the state were declared disaster areas due to the drought.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The agricultural and hydrologic drought continued across the area. Even though conditions did improve in some areas as a large part of east central and southeast Missouri were raised from D3 status (severe drought) to D0 status (abnormally dry), all but 2 counties in the state were declared disaster areas due to the drought. Most of northeast Missouri remained in D2 status (severe drought).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM CST, 10 hours earlier.

Area forecast discussion, Jul 31, 2:00 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN JUL 31 2005

.DISCUSSION...
MAIN FEATURES DEALING WITH AND DISCUSSED YDA REMAIN THE SAME TDA.
RDG OF HI PRES ALF CONTS TO DOMINATE THE REGION AND THIS WILL PRETTY
MUCH REMAIN THE CASE UNTIL THE LATER HALF OF THE WEEK WHEN A STG
TROF MOVING THRU THE HIER LATITUDES ACRS CNTRL CANADA AMPLIFIES AND
THE SRN EXTENSION MOVS THRU THE UPR MS VLY AND GRTLKS REGION. CDFNT
ASSOCD WITH THE TROF PASSAGE IS A BIT FASTER IN THE LATEST MDL RUNS
AND THEREFORE HAVE SPED UP THE TIMING OF THIS FROPA ACRS THE NRN
HALF OF THE CWFA TO THE THURS NGT PD AND PTS SOUTH ON FRI. A CHANCE
OF MORE ORGANIZED PCPN WILL COME WITH THE FRONT ALTHO WITH DYNAMICS
FAR RMVD...NOTHING TO GET TO CRAZY ABT ATTM.  WUD BE GREAT TO SEE A
GOOD WDSPRD .50-1.00 INCHES OF PCPN...FINGERS CROSSED.  UNTIL THEN
ANY HOPE OF PCPN WILL COME WITH DECAYING NOCTURNAL MCSS ASSOCD WITH
THE LLJ AND TRANSIENT DISTRUBANCES ROTG THRU THE NCNTRL PLAINS INTO
THE MIDWEST. THIS IS THE CASE ATTM WITH RESIDUAL WDLY SCT -SHRA OVR
NE MO/WC IL. THERE IS AN APPARENT MCV OVR WRN IL...BUT IT IS MOVG
INTO THE RDG AND DONT THINK IT WILL HAVE ANY IMPACT.  HAVE CARRIED
SOME LOW POPS TO ACCT FOR THE CURRENT -SHRA ACTIVITY TNGT...HOWEVER
IT IS MOVG FURTHER INTO THE LOW LVL RDG AND SHUD CONT TO DSIPT AS IT
TRACKS SEWD.  MORE LIKELY WHAT WE WILL SEE TNGT AND OVER THE NEXT
FEW DAYS IS PERIODIC DEBRIS CLDS FROM CONVECTIVE SYSTEMS.  YDA WE
DISCUSSED THE SERN U.S. UPR TROF AND SOME RETROGRESSION OF THIS AND
AN INCREASE IN MSTR TWDS MIDWEEK.  AS SUSPECTED THE MDLS ARE UNSURE
OF THIS NOW.  NONETHELESS WE STAY THE COURSE WITH AN INCREASE IN
CLDS AND SLGT CHC POPS BY THURS. TMPS SHUD MODERATE A BIT EACH DAY
AS THE PERSISTENT LOW LVL RDG CONTS TO SLOWLY WKN AND LOW LVL FLOW
BCMS INCREASING SLY.

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

GLASS
Hazardous weather outlook, Jul 31, 10:39 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CDT SUN JUL 31 2005

ILZ095>097-MOZ018-019-026-027-034-035-020445-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
1139 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-020445-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1139 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 drought. Local standard time, as filed.

Drought, Audrain

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Audrain forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

Drought, Boone

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Boone forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.991, -92.310 (the zone’s center; the record gives no point)

Drought, Madison

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Madison forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.478, -90.345 (the zone’s center; the record gives no point)

Drought, Marion

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.806, -91.622 (the zone’s center; the record gives no point)

Drought, Moniteau

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Moniteau forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

Drought, Monroe

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Monroe forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.496, -92.001 (the zone’s center; the record gives no point)

Drought, Montgomery

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.942, -91.470 (the zone’s center; the record gives no point)

Drought, Osage

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.460, -91.862 (the zone’s center; the record gives no point)

Drought, Pike

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pike forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.344, -91.171 (the zone’s center; the record gives no point)

Drought, Ralls

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ralls forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.528, -91.522 (the zone’s center; the record gives no point)

Drought, Reynolds

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Reynolds forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.362, -90.969 (the zone’s center; the record gives no point)

Drought, Shelby

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.798, -92.077 (the zone’s center; the record gives no point)

Drought, St. Charles

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Charles forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.782, -90.675 (the zone’s center; the record gives no point)

Drought, St. Francois

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Francois forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.810, -90.472 (the zone’s center; the record gives no point)

Drought, St. Louis

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Louis forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.641, -90.443 (the zone’s center; the record gives no point)

Drought, St. Louis (C)

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
St. Louis (C) forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

Drought, Ste. Genevieve

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ste. Genevieve forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.894, -90.194 (the zone’s center; the record gives no point)

Drought, Warren

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Warren forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

Drought, Washington

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.962, -90.877 (the zone’s center; the record gives no point)

Drought, Callaway

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Callaway forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.836, -91.926 (the zone’s center; the record gives no point)

Drought, Cole

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cole forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.505, -92.282 (the zone’s center; the record gives no point)

Drought, Crawford

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Crawford forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.976, -91.304 (the zone’s center; the record gives no point)

Drought, Franklin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.411, -91.075 (the zone’s center; the record gives no point)

Drought, Gasconade

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Gasconade forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.441, -91.508 (the zone’s center; the record gives no point)

Drought, Iron

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Iron forecast zone
Reported by
GOVT OFFICIAL
Coordinates
37.504, -90.690 (the zone’s center; the record gives no point)

Drought, Jefferson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
GOVT OFFICIAL
Coordinates
38.261, -90.538 (the zone’s center; the record gives no point)

Drought, Knox

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.128, -92.148 (the zone’s center; the record gives no point)

Drought, Lewis

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lewis forecast zone
Reported by
GOVT OFFICIAL
Coordinates
40.097, -91.722 (the zone’s center; the record gives no point)

Drought, Lincoln

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
GOVT OFFICIAL
Coordinates
39.058, -90.960 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468792, 5468793, 5468794, 5468862, 5468863, 5468864, 5468865, 5468866, 5468867, 5468868, 5468869, 5468870, 5468871, 5468872, 5468873, 5468874, 5468875, 5468876, 5468877, 5470095, 5470096, 5470097, 5470098, 5470099, 5470100, 5470101, 5470102, 5470103, 5470104.